Alert archive / Alabama / Flash Flood Watches in 2014

Flash Flood Watch 3, NWS Birmingham, AL

April 27, 201439 counties in Alabama

NWS Birmingham, AL issued this flash flood watch at Apr 27, 2014, 3:54 PM CDT for 39 counties in Alabama. It took effect at Apr 28, 2014, 4:00 PM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2014, 3:54 PM CDT (20:54 UTC)
In effect from
Apr 28, 2014, 4:00 PM CDT
Expired
Apr 30, 2014, 7:00 AM CDT
In force
39 hr
Issued by
NWS Birmingham, AL
Flood severity
None
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WGUS64 KBMX 272054
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT SUN APR 27 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING
ACROSS CENTRAL ALABAMA MONDAY AFTERNOON THROUGH WEDNESDAY MORNING...

ALZ011>015-017>050-281200-
/O.NEW.KBMX.FF.A.0003.140428T2100Z-140430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
354 PM CDT SUN APR 27 2014

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF CENTRAL ALABAMA. 

* FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING.

* WIDESPREAD HEAVY RAINFALL OF UP TO 5 INCHES IS EXPECTED IN THE
  WATCH AREA...WITH LOCALIZED HIGHER AMOUNT POSSIBLE.

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
780 
WGUS64 KBMX 281010
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 AM CDT MON APR 28 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING
ACROSS CENTRAL ALABAMA THIS AFTERNOON THROUGH WEDNESDAY MORNING...

ALZ011>015-017>050-290000-
/O.CON.KBMX.FF.A.0003.140428T2100Z-140430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
510 AM CDT MON APR 28 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF CENTRAL ALABAMA.

* FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING.

* WIDESPREAD HEAVY RAINFALL OF UP TO 5 INCHES IS EXPECTED IN THE 
  WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. 

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
524 
WGUS64 KBMX 282056
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT MON APR 28 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING
ACROSS CENTRAL ALABAMA THIS EVENING THROUGH WEDNESDAY MORNING...

ALZ011>015-017>050-291200-
/O.CON.KBMX.FF.A.0003.140428T2100Z-140430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
356 PM CDT MON APR 28 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST 
  ALABAMA...NORTHWEST ALABAMA...SOUTHEAST ALABAMA AND WEST 
  CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ALABAMA...AUTAUGA...BIBB...BLOUNT...CHILTON...COOSA...DALLAS...
   ELMORE...JEFFERSON...LOWNDES...MONTGOMERY...PERRY...SHELBY... 
  ST. CLAIR...TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA... 
  CALHOUN...CHAMBERS...CLAY...CLEBURNE...LEE...MACON... 
  RANDOLPH...RUSSELL AND TALLAPOOSA. IN NORTHEAST ALABAMA... 
  CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND 
  WINSTON. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. IN 
  WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE...LAMAR... 
  MARENGO...PICKENS...SUMTER AND TUSCALOOSA. 

* THROUGH WEDNESDAY MORNING

* WIDESPREAD HEAVY RAINFALL OF UP TO 5 INCHES IS EXPECTED IN THE 
  WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. 

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
269 
WGUS64 KBMX 290824
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 AM CDT TUE APR 29 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING
ACROSS CENTRAL ALABAMA THROUGH WEDNESDAY MORNING...

ALZ011>015-017>050-300000-
/O.CON.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
324 AM CDT TUE APR 29 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF CENTRAL ALABAMA.

* THROUGH WEDNESDAY MORNING.

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE TODAY AND
  TONIGHT ON TOP OF WHAT HAS ALREADY FALLEN...WITH LOCALIZED
  HIGHER AMOUNTS POSSIBLE.

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
746 
WGUS64 KBMX 292300
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT TUE APR 29 2014

...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING
ACROSS CENTRAL ALABAMA THROUGH WEDNESDAY MORNING...

ALZ011>015-017>050-301200-
/O.CON.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
600 PM CDT TUE APR 29 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF CENTRAL ALABAMA.

* THROUGH WEDNESDAY MORNING

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT ON
  TOP OF WHAT HAS ALREADY FALLEN...WITH LOCALIZED HIGHER AMOUNTS
  POSSIBLE. THE HIGHEST CONCERN THROUGH THE REST OF THE NIGHT WILL
  BE ALONG AND SOUTH OF WALKER TO PICKENS LINE AND ALL PARTS
  SOUTH. 

* THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE 
  ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY 
  RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH 
  STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL 
  LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND 
  STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE 
  POOR DRAINAGE EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
821 
WGUS64 KBMX 300854
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 AM CDT WED APR 30 2014

...FLASH FLOOD THREAT IS LESSENING ACROSS CENTRAL ALABAMA...

ALZ011>015-017>043-301000-
/O.CAN.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE
354 AM CDT WED APR 30 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST
CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND WEST
CENTRAL ALABAMA HAS BEEN CANCELLED. ADDITIONAL HEAVY RAINFALL IS
NOT EXPECTED IN THESE COUNTIES.

$$

ALZ044>050-301200-
/O.CON.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...MONTGOMERY...TUSKEGEE...UNION SPRINGS...
AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
354 AM CDT WED APR 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA AND 
  SOUTHEAST ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ALABAMA...MONTGOMERY. IN EAST CENTRAL ALABAMA...LEE...MACON 
  AND RUSSELL. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND 
  PIKE. 

* UNTIL 7 AM CDT THIS MORNING.

* RAINFALL IS CONTINUING THIS MORNING ACROSS THESE COUNTIES...BUT
  SHOULD BE ENDING LATER TODAY.

* ROADWAYS IN LOW LYING AREAS MAY FLOOD...ESPECIALLY ROADS THAT
  ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY
  IN URBAN AREAS WHERE POOR DRAINAGE EXISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
073 
WGUS64 KBMX 301205
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 AM CDT WED APR 30 2014

...FLASH FLOOD THREAT HAS ENDED ACROSS CENTRAL ALABAMA...

ALZ044>050-301315-
/O.EXP.KBMX.FF.A.0003.000000T0000Z-140430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...MONTGOMERY...TUSKEGEE...UNION SPRINGS...
AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
705 AM CDT WED APR 30 2014

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST
CENTRAL ALABAMA AND SOUTHEAST ALABAMA HAS EXPIRED. WHILE LIGHT
ADDITIONAL RAINFALL WILL BE POSSIBLE THROUGH THE MORNING
HOURS...NO EXCESSIVE RAINFALL THAT WOULD LEAD TO FLASH FLOODING IS
EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 27, 12:53 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 27, 12:53 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CDT SUN APR 27 2014

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

NO MAJOR CHANGES TO FORECAST REASONING THIS MORNING...JUST SOME
TWEAKS/UPDATES BASED ON RADAR TRENDS AND CLOUD COVER. INCREASED
POPS SUBSTANTIALLY WHERE SHOWER/THUNDERSTORM ACTIVITY WAS EITHER
ONGOING OR IMMINENT. OTHERWISE...WIDE RANGE OF FACTORS AFFECTING
LOCAL TEMPERATURES...LOCATION OF WARM FRONT...CLOUD COVER...AND
PRECIP...WILL LIKELY MAKE FOR QUITE A BIT OF VARIABILITY IN
TEMP/DWPT GRIDS THROUGH THE DAY...AND WILL UPDATE AS BEST WE CAN
TO KEEP THINGS CURRENT.

MAIN THEME IS THAT CURRENT SHOWER/THUNDERSTORM ACTIVITY ROUGHLY
ALONG THE WARM FRONT SHOULD SPREAD NORTHEASTWARD THROUGH THE
REMAINDER OF THE DAY...WITH DECENT CLEARING COMING IN BEHIND AS
THE AFTERNOON PROGRESSES AND EVENING APPROACHES.

UPDATES ALREADY PUBLISHED AND SENT.

02

&&

.AVIATION...
18Z TAF DISCUSSION.

AREA OF SHRA/TSRA EXPECTED TO AFFECT ALL SITES THROUGH THE EARLY
AFTERNOON HOURS...MOVING SW-NE THROUGH THE AFTERNOON. EXPECT TEMPO
IFR VISIBILITY IN HEAVY RAIN/BR...OTHERWISE VFR CONDITIONS WILL
PREVAIL FOR AFTERNOON AND EVENING.

IN WAKE OF PRECIP AND WITH CONTINUED SOUTHERLY ADVECTION...EXPECT
DEVELOPMENT OF MVFR/POSSIBLE IFR CIGS AFTER MIDNIGHT AND LASTING
THROUGH END OF PERIOD...ALTHOUGH EXPECT IMPROVEMENT AT VERY END OF
THE TAF PERIOD.

NOTE...THE NATIONAL WEATHER SERVICE IS NOW ISSUING SEASONAL
TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN
TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED THROUGH AT LEAST
MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...
KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST.

02

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 27, 1:36 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT SUN APR 27 2014

ALZ011>015-017>050-281845-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
136 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MULTIPLE ROUNDS OF SEVERE WEATHER ARE LIKELY FOR THE UPCOMING
WEEK ACROSS CENTRAL ALABAMA. A MARGINAL SEVERE THREAT WILL BE
POSSIBLE LATE TONIGHT ACROSS THE NORTHWEST 5 COUNTIES OF CENTRAL
ALABAMA...GENERALLY AFTER 3 AM...WITH DAMAGING WINDS THE MAIN
THREAT. HOWEVER...A BRIEF ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE MARGINAL SEVERE THREAT WILL CONTINUE FOR NORTHWEST CENTRAL
ALABAMA THROUGH ABOUT 10 AM MONDAY MORNING.

A MUCH MORE SIGNIFICANT THREAT...INCLUDING STRONG TORNADOES...
MAY BEGIN AS EARLY AS 4 PM MONDAY EVENING THROUGH 10 AM TUESDAY
MORNING...WITH WIDESPREAD DAMAGING WINDS...LARGE HAIL AND FLASH
FLOODING ALL POSSIBLE. THE GREATEST THREAT AREA DURING THIS TIME
FRAME APPEARS TO BE GENERALLY ALONG AND NORTHWEST OF A LINE FROM
DEMOPOLIS...TO CLANTON...TO ANNISTON. HOWEVER...ALL OF CENTRAL
ALABAMA WILL HAVE A RISK FOR SEVERE WEATHER WITH THIS ROUND OF
STORMS.

ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE FOR ALL OF CENTRAL
ALABAMA TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. ALL
FORMS OF SEVERE WEATHER WILL BE POSSIBLE WITH THIS THIRD ROUND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED MONDAY EVENING THROUGH AS LATE AS WEDNESDAY MORNING.

In the hours before

Special weather statement, Apr 27, 1:39 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CDT SUN APR 27 2014

ALZ025-026-035-271930-
CHILTON AL-SHELBY AL-ST. CLAIR AL-
139 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...EXTREME SOUTHERN ST.
CLAIR AND CHILTON COUNTIES UNTIL 230 PM CDT...

AT 137 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK MOUNTAIN STATE PARK TO
UNION GROVE TO MAPLESVILLE...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CHELSEA...
  COLUMBIANA...
  CLANTON...
  WILSONVILLE...
  UNION GROVE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3339 8638 3335 8634 3330 8636 3328 8643
      3318 8651 3312 8646 3309 8651 3293 8652
      3286 8645 3282 8646 3275 8637 3275 8641
      3271 8641 3271 8671 3266 8672 3267 8695
      3299 8679 3336 8683 3351 8624 3350 8623
TIME...MOT...LOC 1839Z 255DEG 25KT 3331 8671 3302 8668
          3278 8680

JD/02
Special weather statement, Apr 27, 3:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT SUN APR 27 2014

ALZ028-036-037-272130-
CLAY AL-COOSA AL-TALLAPOOSA AL-
338 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 430 PM CDT...

AT 335 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HANOVER...OR NEAR STEWARTVILLE...MOVING EAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GOODWATER...
  ASHLAND...
  HATCHET...
  BRADFORD...
  PARKDALE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3297 8617 3310 8623 3311 8621 3310 8618
      3313 8617 3331 8576 3308 8566
TIME...MOT...LOC 2038Z 250DEG 22KT 3306 8615

JD/02

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:39 PM CDTSpecial Weather StatementBMXChilton, Shelby51 min
Apr 27, 3:38 PM CDTSpecial Weather StatementBMXClay52 min

Nearby

Flash Flood Watches in Alabama, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.